Alert archive / Nevada / Wind Advisories in 2011

Wind Advisory 30, NWS Elko, NV

June 1, 2011Elko County, Nevada

NWS Elko, NV issued this wind advisory at Jun 1, 2011, 10:10 PM PDT for Elko County, Nevada. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jun 1, 2011, 10:10 PM PDT (05:10 UTC)
Expired
Jun 2, 2011, 1:00 AM PDT
In force
3 hr
Issued by
NWS Elko, NV

County Elko County, NV

The radar

The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 05:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 00:00Z, 5.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 00:00Z on 2011-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 00:00Z on 2011-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2543 m above ground
0-6 km bulk shear
92 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

710 
WWUS75 KLKN 020510
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1010 PM PDT WED JUN 1 2011



NVZ033-020800-
/O.NEW.KLKN.WI.Y.0030.110602T0510Z-110602T0800Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER
1010 PM PDT WED JUN 1 2011

...WIND ADVISORY IN EFFECT UNTIL 1 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 1 AM PDT THURSDAY. 


* WINDS: SOUTHWEST TO WESTERLY WINDS INCREASING TO 20 TO 35 MPH
  WITH GUSTS TO 45 MPH.

* TIMING: WINDS HAVE SUBSIDED SLIGHTLY OVER THE PAST COUPLE
  HOURS...HOWEVER STILL EXPECTING GUSTY WINDS OVER THE NEXT FEW
  HOURS AS A FRONT PASSES THROUGH THE REGION.

* LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER

* IMPACTS: DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH
  PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE
  WINDS...ESPECIALLY WHEN DRIVING ON WEST TO EAST ROADS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
1 follow-up statement
683 
WWUS75 KLKN 020803
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
103 AM PDT THU JUN 2 2011


NVZ033-020915-
/O.EXP.KLKN.WI.Y.0030.000000T0000Z-110602T0800Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER
103 AM PDT THU JUN 2 2011

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

LOCALLY GUSTY WINDS WILL BE POSSIBLE FOR THE NEXT COUPLE HOURS AS
THE FRONT PUSHES EAST INTO UTAH. HOWEVER...WIDESPREAD ADVISORY
LEVEL WINDS ARE NO LONGER EXPECTED. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Jun 1, 2:30 PM PDT, 7 hours 40 minutes earlier.

Area forecast discussion, Jun 1, 2:30 PM PDT, 7 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
230 PM PDT WED JUN 1 2011

.SYNOPSIS...A STRONG COLD FRONT WILL PRODUCE SCATTERED SHOWERS AND
A FEW THUNDERSTORMS TO NORTHERN NEVADA THROUGH THIS EVENING. MUCH
COLDER AIR ARRIVES AFTER MIDNIGHT WITH SCATTERED RAIN AND SNOW
SHOWERS EXPECTED. SNOW LEVELS WILL FALL TO ALL VALLEY FLOORS BUT
ANY SNOW ACCUMULATIONS WILL BE VERY LIGHT. UNSEASONABLY COLD
THURSDAY WITH SCATTERED RAIN AND SNOW PELLET SHOWERS AS WELL AS A
FEW THUNDERSTORMS. MUCH WARMER WEATHER IS EXPECTED FRIDAY AND
SATURDAY.

&&

.SHORT TERM...TONIGHT THROUGH FRIDAY. STRONG COLD FRONT ENTERING
NW NEVADA ON SCHEDULE THIS AFTERNOON. COLD FRONT HAS JUST PASSED
LOVELOCK WITH NW WINDS GUSTING OVER 40 MPH. TEMPERATURES ACROSS
WESTERN HUMBOLDT COUNTY ALREADY FALLING INTO THE 30S UNDER STRONG
COLD AIR ADVECTION. SHOWERS AND A FEW THUNDERSTORMS WILL ACCOMPANY
FRONTAL PASSAGE ACROSS NORTHERN NEVADA THROUGH THIS EVENING.
MOISTURE SUPPLY IS NOT GREAT. STILL...WITH SPC MESOANALYSIS
INDICATING CAPE OF NEAR 500 J/KG THIS AFTERNOON ACROSS NW
NEVADA...AND SHOWERS INCREASING ON RADAR ACROSS HUMBOLDT
COUNTY...INCREASED POPS ACROSS NORTHERN NEVADA THROUGH TONIGHT.
VERY LITTLE IF ANY PRECIPITATION EXPECTED ROUGHLY SOUTH OF HIGHWAY
50.

WIND...WILL ALLOW WIND HEADLINES TO CONTINUE AS INHERITED THROUGH
10 PM. WINDS HAVE ACHIEVED ADVISORY CRITERIA ACROSS MUCH OF THE
SOUTHERN CWA. REGARDING WHITE PINE COUNTY...WINDS JUST NOW
STARTING TO GUST TO NEAR 45 MPH AT ELY AS OF 2 PM. WILL ALLOW HIGH
WIND WARNING TO CONTINUE WITH THE EXPECTATION PRESSURE GRADIENT
WILL ONLY TIGHTEN AS COLD FRONT APPROACHES. THICKENING CIRRUS MAY
BE DAMPENING MIXING SOMEWHAT...BUT IRREGARDLESS IT WILL BE VERY
WINDY FOR ALL AREAS SOUTH AND EAST OF THE STRONG COLD FRONT INTO
THIS EVENING.

SNOW AND COLD...ANOTHER UNWELCOME...UNSEASONABLY COLD AIRMASS
ARRIVES BY SUNRISE THURSDAY. MODELS AGREE THAT 700 MB TEMPS WILL
FALL ONCE AGAIN TO NEAR -8C...WITH 1000-500 MB THICKNESSES FALLING
TO NEAR 540 DM. CLEARLY COLD ENOUGH TO SUPPORT SNOW RIGHT DOWN TO
ALL VALLEY FLOORS. HOWEVER...MOST PRECIP WILL FALL AS RAIN SHOWERS
BEFORE TEMPERATURES BECOME THIS COLD. NONETHELESS...MENTIONED A
RAIN/SNOW MIX FOR ALL OF NORTHERN NEVADA LATE TONIGHT AND EARLY
THURSDAY. MOST SNOW AMOUNT GRIDS WELL LESS THAN ONE INCH...SO NOT
EXPECTING A SIGNIFICANT EVENT /OTHER THAN THE FACT THAT WE ARE
DEALING WITH SNOW ON THE FIRST DAY OF JUNE/.

THURSDAY...UNSEASONABLY COLD AS STORM SYSTEM CROSSES NEVADA.
MODELS AGREE REINFORCING SHORTWAVE WILL ROTATE INTO NEVADA DURING
THE AFTERNOON...KEEPING DYNAMIC LIFT HEALTHY ALL DAY AND
ENCOURAGING FURTHER SHOWER PRODUCTION. WITH 500 MB TEMPS AS LOW AS
-27C COUPLED WITH JUNE INSOLATION...ATMOSPHERE WILL BE HIGHLY
UNSTABLE WITH CONVECTION A GIVEN. INCREASED POPS ACROSS NORTHERN
NEVADA AND MAINTAINED THUNDER IN THE FORECAST. 18Z NAM SOLUTION IN
PARTICULAR IS QUITE BULLISH ON GENERATING NUMEROUS CONVECTIVE
SHOWERS MAINLY NORTH OF U.S. HIGHWAY 50 THURSDAY AFTERNOON. WITH
THICKNESSES ONLY RECOVERING TO ABOUT 547 DM...SNOW LEVELS WILL
REMAIN WELL BELOW 6000 FEET. SHOWERS OF SNOW PELLETS ARE LIKELY
ACROSS NORTHERN NEVADA ON THE SECOND DAY OF JUNE. HIGH
TEMPERATURES THURSDAY 20-25 DEGREES BELOW NORMAL...WITH VALLEYS
STRUGGLING TO GET INTO THE LOWER 50S.

FRIDAY...MUCH IMPROVED WEATHER. SYSTEM EJECTS RAPIDLY EAST OF
NEVADA WITH ZONAL FLOW RAPIDLY BECOMING SW FLOW BY AFTERNOON. NO
PRECIPITATION EXPECTED WITH MUCH WARMER HIGH TEMPS IN THE
60S...STILL A FAIR BIT BELOW NORMAL FOR EARLY JUNE. BT

.LONG TERM...FRIDAY NIGHT THROUGH NEXT WEDNESDAY.  MODELS IN FAIRLY
GOOD AGREEMENT WITH THE OVERALL PATTERN THROUGH SUNDAY. UPPER LOW
CENTER LOCATED NEAR THE BAY AREA WITH DRY SOUTHWEST FLOW OVER THE
NEVADA FRIDAY NIGHT INTO SATURDAY WITH NEAR NORMAL TEMPERATURES.
UPPER LOW CENTER STATIONARY OFF OF THE CENTRAL CA COAST. GFS HAS
HIGHER 500MB HEIGHTS THAN THE EC ON SUNDAY. HAVE LOWERED POPS
SLIGHTLY SUNDAY WITH LIMITED LOW LEVEL MOISTURE FORECASTED. HOWEVER
EC HAS SOME 300MB DIFFLUENT FLOW ALOFT WESTERN ZONES. MODELS DEVIATE
MONDAY NIGHT THROUGH WEDNESDAY SO MADE LITTLE CHANGES TO LATTER
PERIODS...EXCEPT TO LOWER POPS SLIGHTLY FROM UNCERTAINTY IN MODELS.
STILL...WITH UPPER LOW OVER THE CWA DURING DAYS 5 THROUGH 7
HAVE KEPT SOME POPS IN FORECAST. JH

&&

.AVIATION...STRONG SOUTHWEST WINDS THIS EVENING ARE EXPECTED TO
DECREASE AROUND 10 PM. MAIN CONCERN FOR KTPH AND KELY WILL BE THE
STRONG WINDS. ISOLATED SHOWERS WILL MOVE ACROSS NORTHERN NV
TONIGHT THROUGH THURSDAY MAINLY EFFECTING KWMC AND KEKO. JH

&&

.FIRE WEATHER...RAIN AND SNOW SHOWERS WILL OVERSPREAD NORTHERN
NEVADA THROUGH TONIGHT...WITH ISOLATED THUNDERSTORMS EXPECTED.
HIGH HUMIDITY AND MOIST FUELS WILL PREVENT ANY FIRE STARTS FROM
LIGHTNING. HIGH WINDS ACROSS CENTRAL NEVADA ARE EXPECTED TO
DIMINISH WITH COLD FRONTAL PASSAGE TONIGHT. BT

&&

.HYDROLOGY...SMALLER STREAMS AND RIVERS CONTINUE TO SUBSIDE. HOWEVER
ANOTHER DAY OF WARMER WEATHER MAY CAUSE THEM TO RISE OR STABILIZE
NEAR CURRENT LEVELS. THE HUMBOLDT RIVER IS CRESTING BETWEEN BATTLE
MOUNTAIN AND COMUS. MINOR FLOODING IS OCCURRING ALONG THE RIVER
REACH FROM BATTLE MOUNTAIN TO COMUS.

FLOODING IS NOT CERTAIN FOR WINNEMUCCA AT THIS TIME. HOWEVER WITH A
CREST TRAVEL TIME OF 5 DAYS FROM COMUS TO WINNEMUCCA...AND A
CONTINUED RISE EXPECTED AT COMUS...MINOR FLOODING IS POSSIBLE LATER
THIS WEEK AT WINNEMUCCA.

UNSEASONABLY COLD WEATHER THURSDAY IS EXPECTED TO GREATLY SLOW THE
HIGH ELEVATION SNOWMELT PROCESS. A RAPID WARMING TREND IS EXPECTED
FRI-SUN. AFTERNOON TEMPERATURES FOR THE VALLEYS WILL CLIMB THROUGH
THE 60S FRIDAY...70S SATURDAY...AND POSSIBLY NEAR 80 SUNDAY. IF
THE WARMER LONG RANGE COMPUTER SOLUTIONS VERIFY...TEMPERATURES AT
THE HIGHEST ELEVATIONS WOULD WARM INTO THE 60S...INITIATING RAPID
SNOWMELT AND GREATLY INCREASING FLOODING CONCERNS BEGINNING AROUND
NEXT SUNDAY. BT

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 10 PM PDT THIS EVENING FOR EXTREME EASTERN
ELKO COUNTY...NORTHERN NYE COUNTY...SOUTHERN LANDER COUNTY AND
SOUTHERN EUREKA COUNTY.

HIGH WIND WARNING UNTIL 10 PM PDT THIS EVENING FOR WHITE PINE
COUNTY.

&&

99/87/87/99/99
Hazardous weather outlook, Jun 1, 3:30 PM PDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
330 PM PDT WED JUN 1 2011

NVZ035-021200-
WHITE PINE COUNTY-
330 PM PDT WED JUN 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE INTO
THE EVENING HOURS. WINDS GUSTS OF 50 TO 60 MPH ARE EXPECTED. A
HIGH WIND WARNING REMAINS IN EFFECT THROUGH 10 PM PDT WEDNESDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

NVZ013-033-037-021200-
NORTHERN NYE COUNTY-EXTREME EASTERN ELKO COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
330 PM PDT WED JUN 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NEVADA...NORTHEAST NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE INTO
THE EVENING HOURS. WINDS GUSTS TO NEAR 50 MPH ARE EXPECTED. A WIND
ADVISORY REMAINS IN EFFECT THROUGH 10 PM PDT WEDNESDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

NVZ030>032-034-036-021200-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
330 PM PDT WED JUN 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NEVADA...NORTHEAST NEVADA AND NORTHWEST NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG SOUTHWEST WINDS WILL BECOME WESTERLY THROUGH WEDNESDAY
EVENING WITH THE PASSAGE OF A STRONG COLD FRONT. WIND GUSTS NEAR
40 MPH ARE EXPECTED. SCATTERED RAIN AND SNOW SHOWERS WILL SPREAD
ACROSS NORTHERN NEVADA TONIGHT...ALONG WITH ISOLATED
THUNDERSTORMS. ONLY MINOR SNOW ACCUMULATIONS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED TO NUMEROUS SHOWERS OR RAIN...SNOW...OR SNOW PELLETS ARE
EXPECTED THURSDAY AS A STRONG STORM SYSTEM CROSSES THE GREAT
BASIN. ACCUMULATIONS WILL BE MINOR...BUT THE HEAVIEST SHOWERS WILL
PRODUCE CLOUD TO GROUND LIGHTNING AND LIMITED VISIBILITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

TURNER

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 3:23 PM PDTAreal Flood AdvisoryLKNHumboldt5 days

Nearby

Wind Advisories in Nevada, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.